Alert archive / Colorado / High Wind Warnings in 2009
High Wind Warning 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Sep 30, 2009, 2:21 PM MDT for 13 counties in Colorado. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 30, 2009, 2:21 PM MDT (20:21 UTC)
- Expired
- Oct 1, 2009, 3:05 AM MDT
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 5:01 PM MDT | NON-TSTM WND GST 62 | 2 N Longmont, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 302021 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 221 PM MDT WED SEP 30 2009 .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND THURSDAY WITH STRONG AND GUSTY WINDS EXPECTED FOR THE REST OF THIS AFTERNOON AND CONTINUING TONIGHT. AS THE DISTURBANCE MOVES AWAY FROM COLORADO ON THURSDAY EVENING THERE IS THE POTENTIAL FOR FREEZING TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO WITH DIMINISHING WINDS. COZ038-040-041-043-010430- /O.NEW.KBOU.HW.W.0018.090930T2021Z-091001T1200Z/ /O.NEW.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...EATON...FORT LUPTON...GREELEY... ROGGEN 221 PM MDT WED SEP 30 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. STRONG SOUTHWEST WINDS OF 20 TO 40 MPH WILL SHIFT WESTERLY THIS EVENING WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. THE WINDS WILL DECREASE LATER TONIGHT. A COLD AIRMASS WILL SETTLE IN ACROSS THE REGION LATER THURSDAY EVENING AS WINDS DIMINISH AND SKIES CLEAR. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$ COZ035-036-039-010430- /O.NEW.KBOU.HW.W.0018.090930T2021Z-091001T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 221 PM MDT WED SEP 30 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. STRONG SOUTHWEST WINDS OF 20 TO 40 MPH WILL SHIFT WESTERLY THIS EVENING WITH GUSTS AS HIGH AS 75 MPH POSSIBLE OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ042-044>047-010430- /O.NEW.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 221 PM MDT WED SEP 30 2009 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. A COLD AIRMASS WILL SETTLE IN ACROSS THE REGION LATER THURSDAY EVENING AS WINDS DIMINISH AND SKIES CLEAR. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$ ENTREKIN/KRIEDERMAN
2 follow-up statements
000 WWUS75 KBOU 010258 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 858 PM MDT WED SEP 30 2009 .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND THURSDAY WITH STRONG AND GUSTY WINDS EXPECTED IN AND NEAR THE FOOTHILLS OVERNIGHT. AS THE DISTURBANCE MOVES AWAY FROM COLORADO THURSDAY EVENING...COOLER AIR SETTLING OVER THE REGION AND DIMINISHING WINDS WILL CREATE THE POTENTIAL FOR FREEZING TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO. COZ040-041-043-011100- /O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ /O.CON.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... EATON...FORT LUPTON...GREELEY...ROGGEN 858 PM MDT WED SEP 30 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. WINDS AWAY FROM THE FRONT RANGE FOOTHILLS HAVE DIMINISHED THIS EVENING BEHIND A COLD FRONT THAT MOVED THROUGH THIS AFTERNOON. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION THURSDAY EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$ COZ038-011100- /O.CON.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ /O.CON.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN 858 PM MDT WED SEP 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE WILL CONTINUE THROUGH THE PRE-DAWN HOURS. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION THURSDAY EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$ COZ035-036-039-011100- /O.CON.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 858 PM MDT WED SEP 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. STRONG SOUTHWEST WINDS OF 20 TO 40 MPH WILL SHIFT WESTERLY THIS EVENING WITH GUSTS AS HIGH AS 75 MPH POSSIBLE OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ042-044>047-011100- /O.CON.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER 858 PM MDT WED SEP 30 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION THURSDAY EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES MAY OCCUR. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. && $$
000 WWUS75 KBOU 010905 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT THU OCT 1 2009 ..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND EARLY FRIDAY MORNING. COZ038-011715- /O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ /O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ /O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN 305 AM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEARING SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT, PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ035-036-039-011015- /O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 305 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. $$ COZ040>047-011715- /O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ /O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 305 AM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ048>051-011715- /O.NEW.KBOU.HW.W.0019.091001T1600Z-091002T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 305 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Sep 30, 3:50 AM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, Sep 30, 3:50 AM MDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 AM MDT WED SEP 30 2009
.SHORT TERM...FORECAST IS GENERALLY ON TRACK. UPPER TROUGH AXIS WILL
MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING. WINDS
STARTING TO PICK UP OVER THE MOUNTAINS EARLY THIS MORNING AND THIS
WILL SPREAD TO THE PLAINS BY MIDDAY. THE STRENGTH OF THE WINDS WILL
BE LIMITED A BIT THOUGH BY THE SURFACE PRESSURE FALL CENTER TRACKING
ACROSS NORTHEASTERN COLORADO...MEANING THE STRONGEST WINDS WILL
PROBABLY BE ACROSS THE SOUTHERN PART OF OUR AREA. LOW LEVEL MOISTURE
WILL BE ADVECTING NORTHWARD ACROSS WESTERN KANSAS...AND COULD CLIP
THE NORTHEAST CORNER...BUT IN GENERAL WE WILL REMAIN IN A PRETTY DRY
AIRMASS SO THREAT OF STRONG STORMS SEEMS VERY LIMITED. HOWEVER...
WITH ALL THE WIND WE WILL STILL NEED TO BE WATCHING FOR ANY STORM
ORGANIZATION TO ACCELERATE THE EXISTING WIND FIELD. THIS WOULD MOST
LIKELY BE WITH THE FRONT IN THE LATE AFTERNOON HOURS. MAIN CHANGE I
MADE WAS TO RAISE THE POPS IN THE MOUNTAINS TONIGHT AND A WINTER
WEATHER ADVISORY WILL BE FORTHCOMING FOR THE HIGHER MOUNTAINS. NOT
MUCH FORCING OVERNIGHT...MAYBE A BIT NEAR THE WYOMING BORDER...BUT
WITH ALL THE WIND THERE SHOULD STILL BE A MODERATE SNOWFALL AND
PLENTY OF WIND ON THE PASSES.
I WILL ALSO BE ISSUING A RED FLAG WARNING FOR THE FOOTHILLS
EASTWARD. THE FUEL MOISTURE AND HUMIDITY WILL BE MARGINAL...THOUGH
THE MODEL MOISTENING SEEMS A BIT OPTOMISTIC GIVEN THE UPSTREAM OBS
WHICH ARE STILL PRETTY DRY AT LOW LEVELS. WITH PLENTY OF WIND IT
LOOKS CLOSE ENOUGH...THE HIGHEST THREAT SINCE LAST WINTER.
.LONG TERM...FOR THURDAY...THE UPPER LOW WILL BE OVER WRN SOUTH
DAKOTA. MDT QG DECENT WILL BE OVER NERN CO AS A 110KT JET MAX
SWINGS ACROSS SRN CO. ALTHO QG WILL BE SUBSIDENT...SUFFICIENT MID
LVL MSTR COUPLED WITH A STRONG NW OROGRAPHIC COMPONENT WILL ALLOW
FOR LIGHT SNOW TO CONTINUE IN THE HIGH COUNTRY THROUGH THE DAY. THE
RHEA-THALER SNOW MDL SQUEEZES OUT 4-8 INCHES OF SNOW OVER 18-HRS.
ZONES 31 AND 33 WILL BE ESPECIALLY SUSCEPTIBLE. THIS COUPLED WITH
WINDS IN THE 20-40 MPH RANGE AT 700 MB...SHUD BE ENUF TO WARRANT A
SNOW AND BLOWING SNOW ADVSY. ACROSS THE URBAN CORRIDOR AND ADJACENT
PLAINS...STRONG SUBSIDENCE AND DOWNSLOPE SHUD NEGATE MOST OF THE
PCPN EAST OF THE DIVIDE. WL HANG ON TO SLIGHT CHC POPS AS THE
PRECAUTION. BEST POTENTIAL WILL OCCUR IN THE NORTHEAST PLAINS AWAY
FM THE FRONT RANGE AND IN CLOSER PROXIMITY TO THE UPPER LOW. AS A
RESULT...SOME WRAP AROUND MSTR MAY CYCLE ACROSS THE FAR NORTHEAST
PLAINS (ZONES 49>51). MAIN CONCERN FOR THE PLAINS ON THURSDAY WILL
BE THE WINDS...DECENT SFC PRESSURE GRADIENT WITH STRONG NWLY FLOW
ALOFT...THE BEST OF WHICH MAY BE TOO FAR TO THE NORTH AND EAST OF
COLORADO. IN SPITE OF THIS...THERE COULD BE A MARGINAL HIGH WIND
EVENT. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG THE WYOMING AND
NEBRASKA BORDERS. TOO MARGINAL FM MY PERSPECTIVE TO HOIST ANY
HIGHLIGHTS AT THIS TIME BUT WL KEEP THE MNTN OF GUSTS IN THE 45-55
MPH RANGE. ON THURSDAY NIGHT ...A DRIER NORTHWESTERLY FLOW WL BE IN
PLACE WITH AN UPPER LEVEL RIDGE AXIS MOVING INTO THE NRN ROCKIES.
CLEARING SKIES AND DCRG WINDS WL ALLOW FOR TEMPERATURES TO DROP AT
OR NEAR FREEZING ACROSS THE NORTHEAST PLAINS LATE THURSDAY NIGHT
INTO FRIDAY MORNING. WL DEFER TO THE DAY SHIFT FOR ANY HIGHLIGHTS
REGARDING FREEZING TEMPERATURES. WL LEAVE THE GRIDS FOR THE
REMAINDER OF THE FCST IN TACT. IT LOOKS LIKE A NWLY FLOW ALOFT AND
UPPER LEVEL RIDGING WL ALLOW FOR DRIER AND CLOSER TO SEASONAL
TEMPERATURES BY SATURDAY. THE NEXT SYSTEM LOOK LIKE IT WILL START
TO INTRUDE INTO THE STATE BY SUNDAY AFTN...WITH AN INCREASING SWLY
FLOW ALOFT DEVELOPING OVER COLORADO. NOT SURE ABOUT THE ACCURACY OF
THE TIMING OR TRACK OF THE NEXT TROF SO WL LEAVE WELL ENOUGH ALONE.
SOME CHC/SLGT CHC POPS ALREADY IN THE GRIDS FOR SUNDAY/MONDAY AND
THIS LOOKS FINE FOR NOW.
&&
.AVIATION...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON
WITH GUSTS IN THE 30 TO 40 KNOT RANGE. A COLD FRONT WILL PASS AROUND
00Z WITH A SHIFT TO STRONG WEST WINDS THAT SHOULD DIMINISH INTO THE
10 TO 20 KNOT RANGE A FEW HOURS LATER. THERE COULD BE ISSUES WITH
CROSSWINDS AT DIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
STRONG NORTHWEST WINDS ARE EXPECTED ON THURSDAY.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY TONIGHT
AND THURSDAY HIGH MOUNTAINS...ZONES 31..33 AND 34.
RED FLAG WARNING NOON UNTIL 9 PM FOOTHILLS AND PLAINS...FIRE
ZONES 215..216..AND 238 THROUGH 251.
GIMMESTAD/COOPERHazardous weather outlook, Sep 30, 10:05 AM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1005 AM MDT WED SEP 30 2009 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1005 AM MDT WED SEP 30 2009 ...VERY HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS THIS AFTERNOON AND EVENING... ...WINTER WEATHER ADVISORY TONIGHT AND THURSDAY IN THE HIGHER MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE MOUNTAINS THIS AFTERNOON AND THE PLAINS THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST IN THE 30 TO 45 MPH RANGE ON THE PLAINS...AND IN THE 40 TO 60 MPH RANGE OVER THE MOUNTAINS. WITH WARM TEMPERATURES AND LOW HUMIDITIES...THIS WILL PRODUCE INCREASED FIRE DANGER IN THE FOOTHILLS AND PLAINS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE SHOWERS MAY ENHANCE THE WINDS AS THE FRONT PASSES...WITH LOCALLY DAMAGING WINDS TO 60 MPH POSSIBLE. THE STORMS MAY ENCOUNTER GREATER MOISTURE AS THEY EXIT THE NORTHEAST CORNER OF THE STATE THIS EVENING...SO THERE IS A SLIGHT RISK OF HAIL AND DAMAGING WINDS EAST OF STERLING AND AKRON. RAIN SHOWERS WILL CHANGE TO SNOW IN THE MOUNTAINS THIS EVENING... WITH SOME ACCUMULATIONS AND BLOWING SNOW EXPECTED IN THE HIGHER MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THURSDAY MORNING...THEN GRADUALLY DECREASING IN THE AFTERNOON. STORM TOTALS OF 4 TO 8 INCHES ARE POSSIBLE...HEAVIEST ALONG NORTH AND WEST FACING SLOPES. THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS IN THE PLAINS. VERY GUSTY NORTHWEST WINDS CAN BE EXPECTED AS WELL ON THURSDAY. NORTHWEST WINDS OF 20 TO 40 MPH WILL BE COMMON...WITH SOME STRONGER GUSTS IN THE MOUNTAINS AND NEAR THE WYOMING AND NEBRASKA BORDERS. CLEARING SKIES AND DIMINISHING WINDS MAY LEAD TO FREEZING TEMPERATURES OVER THE NORTHEAST PLAINS LATE THURSDAY NIGHT INTO FRIDAY MORNING. DRY WEATHER IS EXPECTED FOR THE WEEKEND WITH TEMPERATURES A BIT BELOW SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...HOWEVER REPORTS OF STRONG WINDS ACROSS THE REGION AND SNOW ACCUMULATION IN THE MOUNTAINS WILL BE APPRECIATED. ENTREKIN/KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:45 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 22 hr |
| Sep 30, 5:00 AM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 15 hr |
| Sep 30, 2:21 PM MDT | Freeze Watch | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 4 more | 13 hr |
Nearby
High Wind Warnings in Colorado, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.